Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Severe pain in foot, ankle, knee. Taking Diclofenac, co codamol. Are they harmful in long term?

I have been having severe foot ,ankle,and knee pain for several yrs now...ive been recently put on Diclofenac and co codamol for the pain until I see a specialist. I have read the risks and am now only taking the Diclofenac once a day with co codamol twice a day. I have been taking pain killers for a couple months now while waiting for Drs and Specialists to figure out what proceedure is next. Is it harmful to take these two painkillers for long term?
Asked On : Mon, 25 Feb 2013
Answers:  2 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon, Joint Replacement 's  Response
Feb 2014
Hi and welcome to HCM
Yes, it could be harmful to take these two painkillers for long term without supervision of your doctor. I suggest you to consult an orthopaedician nearby for a detailed examination and appropriate treatment according to that.
I do hope that you have found something helpful and informative and I will be glad to answer any further query.
Take care.
Answered: Sat, 14 Sep 2013
I find this answer helpful
Orthopaedic Surgeon, Joint Replacement Dr. K. Naga Ravi Prasad's  Response
Jul 2013
Hi, thanks for writing to HCM.

Any analgesic taken over a prolonged period of time tend to produce serious systemic adverse reactions. The most common of all the side effects is Renal damage, also termed as ANALGESIC NEPHROPATHY.

So, it is not advisable to use a single medication for longer periods. Instead, either taking a lesser dose of same medication or shifting to a different analgesic medication tends to lower the chances of adverse reactions.

Hope this information is helpful. Good day
Answered: Sat, 14 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor